Alert archive / West Virginia / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind chill advisory at Jan 28, 2021, 5:23 PM EST for Tucker County, West Virginia. It took effect at Jan 28, 2021, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2021, 5:23 PM EST (22:23 UTC)
- In effect from
- Jan 28, 2021, 7:00 PM EST
- Expired
- Jan 29, 2021, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359 WWUS41 KPBZ 282223 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 523 PM EST Thu Jan 28 2021 WVZ514-290630- /O.NEW.KPBZ.WC.Y.0001.210129T0000Z-210129T1500Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 523 PM EST Thu Jan 28 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Eastern Tucker County. * WHEN...Until 10 AM EST Friday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
2 follow-up statements
717 WWUS41 KPBZ 290544 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 1244 AM EST Fri Jan 29 2021 WVZ514-291500- /O.CON.KPBZ.WC.Y.0001.000000T0000Z-210129T1500Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1244 AM EST Fri Jan 29 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills are expected. Wind chills will be as low as 15 below zero. * WHERE...Eastern Tucker County. * WHEN...Until 10 AM EST Friday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SHALLENBERGER
191 WWUS41 KPBZ 291451 WSWPBZ URGENT - WINTER WEATHER MESSAGE National Weather Service Pittsburgh PA 951 AM EST Fri Jan 29 2021 WVZ514-291600- /O.EXP.KPBZ.WC.Y.0001.000000T0000Z-210129T1500Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 951 AM EST Fri Jan 29 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... The Wind Chill Advisory will be allowed to expire at 10 AM this morning. Temperatures will warm gradually through the day. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 12:09 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jan 28, 12:09 PM EST, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1209 PM EST Thu Jan 28 2021 .SYNOPSIS... Lake-enhanced snow showers are possible through Friday mainly north of I 80 and in the ridges with cold overnight temperature. A low pressure system may bring widespread snow and mixed precipitation late this weekend into next week. && .NEAR TERM /THROUGH FRIDAY/... Snow showers evident on radar are resultant of a shortwave temperature trough working with moisture flux lent from the Great Lakes in nnwly flow in the low levels, temperature at 850 is at least -16C, so lake enhancement is thus satisfied. Shear parallel orientation of snow showers will allow for accumulation where bands have set up for a couple of hours but overall moisture paucity farther south of the lakes will limit that to a couple tenths south of I80, and near 2 inches northward and in the ridges. Gusty wind is also expected tonight and Friday. With coincident strong cold advection, wind chills will dip into the single digits across much of the area Friday morning, and higher elevations will approach wind chill advisory criteria (-10F). && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... Brief ridging will ensure dry weather Friday night and Saturday in advance of the next system. Temperatures will remain several degrees below average for the first half of the weekend. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... A low pressure system undergoing cyclogenesis will propagate through the Midwest, then the Ohio Valley late this weekend and early next week. It appears several strong ascent mechanisms will be in play, including jet support and frontogenesis, with ample moisture. Early indications support a few inches of precipitation that begins initially as snow, heavy at times, followed by warm frontal passage which will bring a transition to freezing rain, then rain, followed by a change back to snow. This will be a long duration event, and there still remain many questions regarding precipitation type, timing, and accumulation. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... Cold nw flow wl cont to fuel MVFR stratocu and -shsn into Friday. Shallow mixing wl also maintain gust potential to arnd 20 kts. .Outlook... Restrictions are likely again Sun with crossing low pres. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jan 28, 11:46 AM EST, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1146 AM EST Thu Jan 28 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-291700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1146 AM EST Thu Jan 28 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A winter storm is likely to move through the area later in the weekend through early next week with mixed precipitation, followed by rounds of lake enhanced showers. This event will likely need headlines in the coming days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Wind Chill Advisories in West Virginia, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.